MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED CEMENTED STEM 6.5MM X 100MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED CEMENTED STEM 6.5MM X 100MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWB940
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Joint Impingement (4834)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
Revision of a 2009 reverse total shoulder replacement.Reason for revision was notching.Humeral component was loose.Components changed: glenosphere, humeral stem, uhmwpe liner.Single screw also removed from baseplate as notching from stem was hitting.
 
Event or Problem Description
Revision of a 2009 reverse total shoulder replacement at (b)(6) hospital by dr (b)(6).Reason for revision was notching.Humeral component was loose.Components changed: glenosphere, humeral stem, uhmwpe liner.Single screw also removed from baseplate as notching from stem was hitting.Additional information provided 3/6/25: due to the procedure being initially undertaken in 2009 i do not have the usage.I have a spreadsheet of usage from master dater.Believe it was the 2nd revision.No remarkable events, being revised due to notching/ metalosis.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned for investigation.From the only provided picture taken in the operating room just after the devices explantation (soiled devices), we can observe that the removed peripheral screw was cut diagonally almost to the other extremity.Since the provided picture of the explanted devices was provided, the opinion of a r&d expert was sought and stated as follows: the notching on the screw is visible.It is probably at the spacer level that the friction with the screw occurred.Was the insert disassembled? a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED CEMENTED STEM 6.5MM X 100MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22086965
Report Number3000931034-2025-00294
Device Sequence Number15468874
Product Code KWS
UDI-Device Identifier03700386916175
UDI-Public03700386916175
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWB940
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown